Alert archive / Iowa / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 3, 2025, 6:36 PM CDT for Dubuque County, Jackson County, Iowa. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2025, 6:36 PM CDT (23:36 UTC)
- Expired
- Jul 3, 2025, 9:38 PM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dubuque County, IA, Jackson County, IA
The radar
The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:00 PM CDT | FLASH FLOOD | 4 Ssw Peosta, IA | Time estimated from EM. Bridge damage and bridge washed out at Timberline Golf Course. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166
WGUS53 KDVN 032336
FFWDVN
IAC061-097-040545-
/O.NEW.KDVN.FF.W.0003.250703T2336Z-250704T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
636 PM CDT Thu Jul 3 2025
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
West Central Jackson County in east central Iowa...
South Central Dubuque County in northeastern Iowa...
* Until 1245 AM CDT Friday.
* At 636 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bernard, Zwingle, Garry Owen, Washington Mills, Fillmore
Recreation Area, Fillmore and South Gary Owen.
Prairie Creek and Whitewater Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4230 9091 4241 9096 4244 9090 4244 9086
4236 9071 4228 9068 4219 9086 4228 9090
4230 9090
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
McClure3 follow-up statements
048
WGUS73 KDVN 040011
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
711 PM CDT Thu Jul 3 2025
IAC061-097-040545-
/O.CON.KDVN.FF.W.0003.000000T0000Z-250704T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dubuque IA-Jackson IA-
711 PM CDT Thu Jul 3 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FRIDAY
FOR WEST CENTRAL JACKSON AND SOUTH CENTRAL DUBUQUE COUNTIES...
At 711 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 3.5 inches of rain have fallen a few miles southwest of Peosta
in the past 90 minutes. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Bernard, Zwingle, Garry Owen, Washington Mills, Fillmore
Recreation Area, Fillmore and South Gary Owen.
Sundown Road, East Pilot Grove Road, Casey Lane, Prairie Creek and
Whitewater Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4230 9091 4241 9096 4244 9090 4244 9086
4236 9071 4228 9068 4219 9086 4228 9090
4230 9090
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
McClure351
WGUS73 KDVN 040125
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
825 PM CDT Thu Jul 3 2025
IAC061-097-040545-
/O.CON.KDVN.FF.W.0003.000000T0000Z-250704T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dubuque IA-Jackson IA-
825 PM CDT Thu Jul 3 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FRIDAY
FOR WEST CENTRAL JACKSON AND SOUTH CENTRAL DUBUQUE COUNTIES...
At 825 PM CDT, Doppler radar indicated thunderstorms have exited the
warned area. Radar and automated gauges estimate between 2.5 and 3.5
inches of rain have already fallen southwest of Peosta and near
Bernard. Additional storms may move back into the warned area after
9 to 930 pm bringing a threat for more heavy rain falling on already
saturated ground. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Bernard, Zwingle, Garry Owen, Washington Mills, Fillmore
Recreation Area, Fillmore and South Gary Owen.
Sundown Road, East Pilot Grove Road, Casey Lane, Prairie Creek and
Whitewater Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4230 9091 4241 9096 4244 9090 4244 9086
4236 9071 4228 9068 4219 9086 4228 9090
4230 9090
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
McClure222
WGUS73 KDVN 040238
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
938 PM CDT Thu Jul 3 2025
IAC061-097-040248-
/O.CAN.KDVN.FF.W.0003.000000T0000Z-250704T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dubuque IA-Jackson IA-
938 PM CDT Thu Jul 3 2025
...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL JACKSON AND
SOUTH CENTRAL DUBUQUE COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 4230 9091 4241 9096 4244 9090 4244 9086
4236 9071 4228 9068 4219 9086 4228 9090
4230 9090
$$
McClureWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:29 PM CDT, 7 minutes earlier. Its key messages:
- A low chance for thunderstorms late this afternoon and early this evening. There is a low severe threat should thunderstorms develop along and north of Interstate 80, with winds and hail being the main hazards.
- The Fourth of July holiday will be hot and humid with temperatures in the low to mid 90s and heat indices between 95 and 100.
- An active weather pattern begins this weekend and continues into next week. Warm and moist conditions return, supporting nearly daily shower and thunderstorm chances for the area.
Area forecast discussion, Jul 3, 6:29 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 629 PM CDT Thu Jul 3 2025 .KEY MESSAGES... - A low chance for thunderstorms late this afternoon and early this evening. There is a low severe threat should thunderstorms develop along and north of Interstate 80, with winds and hail being the main hazards. - The Fourth of July holiday will be hot and humid with temperatures in the low to mid 90s and heat indices between 95 and 100. - An active weather pattern begins this weekend and continues into next week. Warm and moist conditions return, supporting nearly daily shower and thunderstorm chances for the area. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 148 PM CDT Thu Jul 3 2025 Temperatures continue their rise this afternoon as the upper ridge builds to the west of our area. Many locations reach 90 with upper 80s for the remaining areas. The overwhelming majority remain dry today and tonight, allowing for holiday festivities to go uninterrupted. There remains at least a low (<30%) chance for thunderstorms during the late afternoon and early evening near the Iowa I-80 corridor. A weak disturbance may be enough to get thunderstorms going with a limited cap in place. Confidence remains low on any thunderstorms actually developing. If thunderstorms do develop, they are expected to remain largely isolated with minimal impacts likely. That being said, a Marginal Risk (Level 1 of 5) for severe weather applies to any thunderstorms as well, with hail and winds the main hazards. Skies slowly clear tonight as temperatures fall into the upper 60s and low 70s by Friday morning. The Fourth of July holiday remains dry for the region. Unfortunately, the tradeoff is heat and humidity. Widespread low 90s with heat indices pushing the upper 90s to near 100 will be sweltering. Precautions should be taken with this heat, especially for outdoor activities. Clear skies with morning temperatures in the low 70s start this weekend. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 148 PM CDT Thu Jul 3 2025 This weekend is forecast to be the start of a more active weather period for the region. Several disturbances move through the area this weekend through early next week. These disturbances may result in near daily thunderstorm chances, especially during the afternoon and evening. Saturday currently appears to be the most active of these days. The deepest shortwave in the series of disturbances moves across during Saturday afternoon, likely resulting in scattered thunderstorms. With southwesterly winds keeping the area warm and moist, a non-zero threat of severe weather can be anticipated. It is too early for more details, but expect more information on this as the day draws near. After Saturday, weaker disturbances and more isolated thunderstorms remain in the forecast. Temperatures start hot in the 90s for Saturday before cooling slightly into the mid to upper 80s for Sunday and beyond. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 627 PM CDT Thu Jul 3 2025 Diurnal convection over eastern Iowa will persist through sunset and then slowly dissipate. Brief IFR conditions are expected with the TSRA. Otherwise expect VFR conditions. Density altitudes will likely climb to or above 3 kft after 18z/04. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...NWS LONG TERM...NWS AVIATION...08
Hazardous weather outlook, Jul 3, 1:47 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 147 PM CDT Thu Jul 3 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 147 PM CDT Thu Jul 3 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT There is a Marginal Risk (Level 1 of 5) for severe weather this afternoon and early this evening for areas along and north of Interstate 80. The main hazards are winds and hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There is a near daily chance for showers and thunderstorms from Saturday through the middle of next week. A non-zero severe weather risk is possible, but it is too soon to determine the exact details. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jul 3, 6:18 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
618 PM CDT Thu Jul 3 2025
IAZ042-054-040000-
Jackson IA-Dubuque IA-
618 PM CDT Thu Jul 3 2025
...A slow-moving thunderstorm will impact portions of northwest
Jackson and south central Dubuque Counties through 700 PM CDT...
At 618 PM CDT, Doppler radar was tracking a slow-moving thunderstorm
near Peosta, or 10 miles southwest of Dubuque, moving southeast at 5
mph.
HAZARD...Winds in excess of 40 mph and minor flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Slowing or redirecting of traffic
due to ponding or flowing water. Closure of waterfront
access due to flooding.
Locations impacted include...
Bernard, Washington Mills, and Garry Owen.
Rainfall amounts of 1 to 1.5 inches have fallen and an additional
1 to 2 inches of rain are possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4241 9094 4245 9079 4229 9069 4223 9087
TIME...MOT...LOC 2318Z 325DEG 5KT 4240 9086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
McClureThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:18 PM CDT | Special Weather Statement | DVN | Dubuque | 42 min |
Nearby
Flash Flood Warnings in Iowa, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.